Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Aug 26, 2021, 2:11 AM CDT for Sangamon County, Illinois. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 2:11 AM CDT (07:11 UTC)
- Expired
- Aug 26, 2021, 2:30 AM CDT
- In force
- 19 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.75 in
- Wind
- 30
County Sangamon County, IL
The radar
The Lincoln radar (KILX), 60 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2295 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1479 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
947 WWUS83 KILX 260711 SPSILX Special Weather Statement National Weather Service Lincoln IL 211 AM CDT Thu Aug 26 2021 ILZ051-260730- Sangamon- 211 AM CDT Thu Aug 26 2021 ...A strong thunderstorm will impact portions of west central Sangamon County through 230 AM CDT... At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near Chatham, or near Springfield, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Chatham around 215 AM CDT. Springfield around 225 AM CDT. This includes the following highways... Interstate 55 between mile markers 86 and 92. Interstate 72 between mile markers 89 and 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3968 8981 3976 8982 3979 8964 3965 8963 TIME...MOT...LOC 0711Z 267DEG 18KT 3973 8973 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH $$ 37
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 25, 11:49 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 25, 11:49 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1149 PM CDT Wed Aug 25 2021 .SYNOPSIS... Issued at 251 PM CDT Wed Aug 25 2021 Hot and humid conditions will continue across the region the next couple days, with periodic chances of showers and thunderstorms. A few of the storms may be strong or locally severe, especially in the afternoon and evening hours. && .UPDATE... Issued at 802 PM CDT Wed Aug 25 2021 Thunderstorms continue across central Illinois this evening, though seeing signs of overall weakening trends this hour. An outflow boundary has surged well ahead of a complex of storms, reaching roughly Rushville to just north of Springfield then NE through Le Roy as of 8 PM. Wind gusts of around 30 to 40 mph are being reported with the gust front, and a few showers and storms are briefly pulsing up along the boundary. Weak deep layer shear and diminishing diurnal instability should keep the severe threat in check for the remainder of the evening, and SPC has pulled the marginal risk as a result. Storms may still briefly pulse up and become strong with 3500 J/kg MLCAPE still in place, but slow storm motions mean these storms quickly fall behind the outflow boundary. Locally heavy rain is expected with the strongest cores producing 1.5 inches per hour. && .SHORT TERM...(This evening through Thursday) ISSUED AT 251 PM CDT Wed Aug 25 2021 Outflow boundary that pushed through earlier today has washed out without doing anything, though a boundary from convection in Indiana has fired a few storms along the border near Danville and Paris. Some new development southwest of the Quad Cities may be associated with an earlier MCV, and will be curious to see how much expansion takes place with it. NAM Nest was the only CAM that hinted at that possibility with the morning model runs, and it brings showers/storms across mainly the northwest third of the forecast area through mid evening. Latest HRRR is more disorganized and later with its development. Will mainly keep evening PoP's in the 30% range for this activity with all the uncertainty, with slight chances after midnight. No significant pattern change is expected Thursday, with boundaries still driving the rain chances. Outside of the storms, another hot and humid day on tap. No changes will be done with the heat headlines at this time. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 251 PM CDT Wed Aug 25 2021 Several models indicate the potential for one or more MCS's to move through the upper Mississippi Valley Thursday night. Most take them just to our north, though the morning HRRR dives one southeast into central Illinois Thursday evening. Will include some 30-40% rain chances around Peoria northward for that. After that, the general storm track pushes further north, with mostly dry weather the first half of the weekend. Forecast complications increase next week. Longer range models are generally in agreement with a shortwave tracking across the upper Mississippi Valley late Sunday, with shower and thunderstorm chances increasing again. After that, the forecast will be driven by a potential hurricane in the Gulf of Mexico. Models currently have it arriving in Louisiana, though the GFS is much stronger and slower with it. By Wednesday, its remnants are progged to be in the vicinity of Arkansas. This would cause a bottleneck in progression of the lingering front, though a stronger northeast flow over our area would bring some welcome cooler conditions. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1144 PM CDT Wed Aug 25 2021 Showers and thunderstorms are ongoing across portions of the I-72 corridor, but expect these to be through the terminals by around the time the 06Z TAFs go into effect. Light and variable winds are expected overnight and may see some patchy fog, especially near PIA which saw decent rainfall earlier today. Unstable conditions will be in place through the day Thursday and cannot rule out storms at any point, but have low confidence in any specifics. Storms may reform mid to late Thursday morning along outflow south and southwest of the terminals, then late in the evening and overnight, another complex of storms may approach from the NW. && .ILX WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM CDT Thursday for ILZ040>042-047>057- 061>063-066>068-071>073. && UPDATE...Deubelbeiss SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Deubelbeiss
Hazardous weather outlook, Aug 25, 3:11 PM CDT, 11 hours before
Hazardous Weather Outlook National Weather Service Lincoln IL 311 PM CDT Wed Aug 25 2021 ILZ040>042-047>057-061>063-066>068-071>073-262015- Cass-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Logan-Macon-Mason-Menard-Morgan- Moultrie-Richland-Sangamon-Schuyler-Scott-Shelby- 311 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THURSDAY... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices up to 105 are expected into early evening. Scattered strong to severe storms are possible through tonight. Damaging winds and locally heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Hot and humid conditions are expected again on Thursday with heat indices between 100 and 105. Similar conditions will be present Friday and Saturday, though afternoon heat indices look to be around 100. Isolated to scattered storms are possible at times through early next week, including a few strong storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. ILZ027>031-036>038-043>046-262015- Champaign-De Witt-Fulton-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 311 PM CDT Wed Aug 25 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Heat indices of 100 to 105 are expected into early evening. Scattered strong to severe storms are possible through tonight. Damaging wind gusts and locally heavy rainfall are the primary threats. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Hot and humid conditions are expected Thursday through Saturday with heat indices between 95-100. Isolated to scattered storms are possible at times through early next week, including a few strong to severe storms on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight. NMB
In the hours before
Local storm report, Aug 25, 9:58 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
958 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HEAVY RAIN PEORIA INTL AIRPORT 40.66N 89.69W
08/25/2021 M1.36 INCH PEORIA IL ASOS
&&
BMDLocal storm report, Aug 25, 9:59 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
08/25/2021 M1.50 INCH WOODFORD IL BROADCAST MEDIA
&&
BMDLocal storm report, Aug 25, 10:01 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1001 PM CDT WED AUG 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL SCOTTLAND 39.80N 87.61W
08/25/2021 E1.00 INCH EDGAR IL BROADCAST MEDIA
0345 PM HEAVY RAIN SCOTTLAND 39.80N 87.60W
08/25/2021 M1.25 INCH EDGAR IL BROADCAST MEDIA
0427 PM TSTM WND GST 2 N ALTONA 41.14N 90.16W
08/25/2021 E60 MPH KNOX IL LAW ENFORCEMENT
0609 PM TSTM WND GST 2 NNW PEORIA 40.74N 89.61W
08/25/2021 E60 MPH PEORIA IL TRAINED SPOTTER
ESTIMATED 60 MPH WINDS DOWNED POWER LINES
NEAR LAKE AVE & UNIVERSITY ST.
0609 PM HAIL 2 NNW PEORIA 40.74N 89.61W
08/25/2021 E1.00 INCH PEORIA IL TRAINED SPOTTER
0730 PM HEAVY RAIN GERMANTOWN HILLS 40.77N 89.47W
08/25/2021 M1.50 INCH WOODFORD IL BROADCAST MEDIA
0957 PM HEAVY RAIN PEORIA INTL AIRPORT 40.66N 89.69W
08/25/2021 M1.36 INCH PEORIA IL ASOS
&&Special weather statement, Aug 26, 2:11 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 211 AM CDT Thu Aug 26 2021 ILZ051-260730- Sangamon- 211 AM CDT Thu Aug 26 2021 ...A strong thunderstorm will impact portions of west central Sangamon County through 230 AM CDT... At 211 AM CDT, Doppler radar was tracking a strong thunderstorm near Chatham, or near Springfield, moving east at 20 mph. HAZARD...Penny size hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. This strong thunderstorm will be near... Chatham around 215 AM CDT. Springfield around 225 AM CDT. This includes the following highways... Interstate 55 between mile markers 86 and 92. Interstate 72 between mile markers 89 and 98. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3968 8981 3976 8982 3979 8964 3965 8963 TIME...MOT...LOC 0711Z 267DEG 18KT 3973 8973 MAX HAIL SIZE...0.75 IN MAX WIND GUST...<30 MPH 37
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:45 AM CDT | Special Weather Statement | ILX | Christian | 15 min |
| Aug 26, 12:05 PM CDT | Special Weather Statement | ILX | Douglas | 40 min |
| Aug 26, 12:58 PM CDT | Special Weather Statement | ILX | Coles | 47 min |
| Aug 26, 2:20 PM CDT | Flash Flood Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 3 hr |
| Aug 26, 2:26 PM CDT | Special Weather Statement | ILX | Douglas, Macon, Moultrie, Piatt | 34 min |
| Aug 26, 2:56 PM CDT | Flash Flood Warning | ILX | Champaign, Douglas, Moultrie, Piatt | 3 hr |
| Aug 26, 3:05 PM CDT | Special Weather Statement | ILX | Moultrie | 40 min |
| Aug 26, 3:11 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Moultrie, Shelby | 34 min |
| Aug 26, 3:27 PM CDT | Special Weather Statement | ILX | Shelby | 48 min |
| Aug 26, 3:36 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 24 min |
| Aug 26, 3:57 PM CDT | Special Weather Statement | ILX | Shelby | 48 min |
| Aug 26, 4:33 PM CDT | Special Weather Statement | ILX | Morgan | 42 min |
| Aug 26, 5:42 PM CDT | Special Weather Statement | ILX | Scott | 48 min |
| Aug 26, 6:03 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 27 min |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.